MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(exemption number e2015033).The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
User reported decreased hearing performance following a shunt removal.Fluid is visibly pooled at the base of the recipients neck below the implant.There is however no fluid accumulation over the implant itself.The user's detection levels are unchanged however speech measures are unreliable.
 
Event or Problem Description
The user reported decreased hearing performance following a spinal shunt removal in (b)(6) 2016.The user was re-implanted.According to information on the device explantation report only 4 working channels were present before explantation.
 
Additional Manufacturer Narrative
Conclusions: the user reported decreased hearing performance following a spinal shunt removal in (b)(6) 2016.However, the decreased performance was likely not related to the spinal shunt removal, as two affected channels had been observed since (b)(6) 2016 i.E.5 months before surgery.No ct image was performed to confirm the electrode position, but the device explantation report form states that all channels were within the cochlea at explantation.In situ measurements show an increase of affected channels over time and fluctuations with applied pressure.Thus, damage to the active electrode likely caused by device minute mobility is assumed to be the cause of failure.However, the possible electrode damage could not be determined during investigation, as the active electrode was received incomplete.Also, physiological issues might have contributed to the observed abnormal impedance on apical channels.Damages found during investigation are most likely due to the explantation surgery.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8432152
Report Number9710014-2019-00234
Device Sequence Number13729228
Product Code MCM
UDI-Device Identifier09008737093983
UDI-Public(01)09008737093983
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR